Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 36, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 4, 2007, 10:58 PM CDT for Calhoun County, Webster County, Iowa. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 4, 2007, 10:58 PM CDT (03:58 UTC)
- Expired
- Aug 5, 2007, 3:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
Counties Calhoun County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 94 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 11:50 PM CDT | FLASH FLOOD | Rockwell City, IA | WATER RUNNING OVER HIGHWAY 20 IN ROCKWELL CITY. |
| Aug 4, 11:52 PM CDT | FLASH FLOOD | Pomeroy, IA | FLOODING PROBLEMS IN THE CITY OF POMEROY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1034 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1889 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 050358
FFWDMX
IAC025-187-050800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1058 PM CDT SAT AUG 4 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEBSTER COUNTY IN CENTRAL IOWA...
THIS INCLUDES THE CITY OF FORT DODGE...
CALHOUN COUNTY IN WEST CENTRAL IOWA...
* UNTIL 300 AM CDT
* AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANSON
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4253 9488 4253 9447 4263 9437 4262 9402
4225 9398 4226 9483
TIME...MOT...LOC 0358Z 180DEG 0KT 4243 9463
$$
FORSTER3 follow-up statements
000
WGUS73 KDMX 050449
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1145 PM CDT SAT AUG 4 2007
IAC025-187-050800-
WEBSTER IA-CALHOUN IA-
1145 PM CDT SAT AUG 4 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
CALHOUN AND WEBSTER COUNTIES...
AT 1142 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER
HIGHWAY 20 IN ROCKWELL CITY IN CALHOUN COUNTY AND FLOODING PROBLEMS
IN THE CITY OF POMEROY ALSO IN CALHOUN COUNTY. IN WEBSTER COUNTY
STREET FLOODING WAS REPORTED IN FORT DODGE. RAINFALL OF 2 TO 3
INCHES OR MORE WAS INDICATED BY RAIN GAGES IN THE COUNTIES AND RAIN
WILL CONTINUE UNTIL AT LEAST 1115 PM CDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT DODGE
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4253 9488 4253 9447 4263 9437 4262 9402
4225 9398 4226 9483
TIME...MOT...LOC 0445Z 180DEG 0KT 4243 9463
$$
FORSTER000
WGUS73 KDMX 050551
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1245 AM CDT SUN AUG 5 2007
IAC025-187-050800-
WEBSTER IA-CALHOUN IA-
1245 AM CDT SUN AUG 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
CALHOUN AND WEBSTER COUNTIES...
AT 1242 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ADDITIONAL
FLOODING IN FORT DODGE WITH A FEW CARS STALLED IN WATER COVERING
SOME ROADWAYS IN TOWN. WATER HAD RECEDED SIGNIFICANTLY FROM HIGHWAY
20 IN ROCKWELL CITY AND NO FLOODING WAS REPORTED...HOWEVER WITH
EXPECTED RUNOFF IN SOME RURAL AREAS...THE WARNING WILL CONTINUE FOR
CALHOUN COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT DODGE
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 4253 9488 4253 9447 4263 9437 4262 9402
4225 9398 4226 9483
TIME...MOT...LOC 0545Z 180DEG 0KT 4243 9463
$$
RUSSELL000
WGUS73 KDMX 050647
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
139 AM CDT SUN AUG 5 2007
IAC025-187-050649-
WEBSTER IA-CALHOUN IA-
139 AM CDT SUN AUG 5 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CALHOUN AND WEBSTER
COUNTIES...
LAW ENFORCEMENT OFFICIALS IN CALHOUN COUNTY REPORT THAT ANY FLOOD
WATERS THAT HAD OCCURRED IN RURAL AREAS OR ALONG AREA CREEKS HAD
RECEDED. THOUGH SOME ADDITIONAL RAINFALL IS EXPECTED FOR THE
REMAINDER OF TONIGHT...IT IS NOT EXPECTED TO CAUSE ANY FURTHER WATER
PROBLEMS.
RAINFALL RATES HAVE DIMINISHED OVER SOUTHERN WEBSTER COUNTY AND
LITTLE ADDITIONAL RAINFALL IS EXPECTED FOR THE REMAINDER OF TONIGHT.
THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BOTH
CALHOUN AND WEBSTER COUNTIES.
LAT...LON 4253 9488 4253 9447 4263 9437 4262 9402
4225 9398 4226 9483
TIME...MOT...LOC 0639Z 180DEG 0KT 4243 9463
$$
VACHALEKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:15 PM CDT, 7 hours 43 minutes earlier.
Area forecast discussion, Aug 4, 3:15 PM CDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 315 PM CDT SAT AUG 4 2007 .SHORT TERM.../TONIGHT/ SFC LOW LOCATED IN SE SD DURING THE MID AFTN WITH WARM FRONT DRAPED SOUTHEAST ESSENTIALLY BISECTING THE STATE NW-SE. COOLER AND MORE STABLE SURFACE AIR NORTHEAST OF THE WARM FRONT WITH A VERY WARM AND MOIST AIRMASS SOUTHWEST. MOST UNSTABLE INDEX VALUES ARE CLOSER TO THE SFC LOW IN NW IA...BUT AXIS OF GREATEST INSTABILITY STRETCHES SOUTHEAST ALONG WARM FRONT. IN ADDITION...LOW LEVEL SHEAR PROFILE IN VICINITY OF FRONT IS SUPPORTIVE OF ROTATING UPDRAFTS INTO THUNDERSTORMS THAT DO DEVELOP. AREA IS UNDER SLIGHT RISK FOR SEVERE WX THROUGH EARLY TONIGHT...WITH LARGE HAIL...DAMAGING WINDS...AND EVEN ISOLATED TORNADOES POSSIBLE. EXPECT THUNDERSTORMS TO DEVELOP IN NW IA AND DEVELOP INTO MCS WHILE TRACKING ESE ALONG WARM FRONT BOUNDARY EARLY TONIGHT. LOCALLY HEAVY RAIN LIKELY AS PWAT VALUES ARE IN EXCESS OF 2 INCHES. CONSIDERED FLASH FLOOD WATCH FOR AREAS THAT RECEIVED 2 TO 3 INCHES OF RAIN THIS MORNING. FEELING IS THAT WITH SURGE OF THETA-E ADVECTION ALREADY NORTHEAST OF AREA...WIDESPREAD EXCESSIVE RAINFALL UNLIKELY. THOUGH RAINFALL AMOUNTS WILL LIKELY BE IN EXCESS OF ONE INCH FOR PORTIONS OF CENTRAL IOWA. MCS AND TRAILING STRATIFORM RAIN AREA WILL PUSH OFF TO THE ESE LATER THIS EVENING...AIDED BY DRYING ALOFT MOVING SOUTH INTO IOWA. .LONG TERM.../SUNDAY-SATURDAY/ UPPER PATTERN WILL BE DOMINATED BY WSW FLOW ACRS THE MIDWEST THROUGH LATE IN THE WORKWEEK BEFORE RIDGING BUILDS BY NEXT WEEKEND. WEAK SYNOPTIC BOUNDARY WILL FLUCTUATE IN THE VICINITY OF IA DURING THIS TIME. ON SUNDAY...IA WILL BE IN THE WAKE OF SFC LOW WITH WEAK SUBSIDENCE BEHIND DEPARTING SHORTWAVE. FRONT WL BE LOCATED NEAR THE MISSOURI BORDER AND MAY PROVIDE ENOUGH CONVERGENCE FOR AN ISOLATED THUNDERSTORM...HOWEVER SUPPORT WL BE WEAK FOR ANY SUSTAINED CONVECTION. HAVE GENERALLY TONED DOWN THE POPS SPATIALLY AND IN VALUE. TEMPS WL RMN RATHER WARM WITH NOT MUCH PUSH OF COOLER AIR BEHIND THE FRONT. WEAK SURFACE RIDGING WL SLIDE THROUGH MONDAY NIGHT WITH RELATIVELY TRANQUIL WEATHER. HOWEVER...RETURN FLOW WL BEGIN ON MONDAY WITH INCREASING MOISTURE AND WARM AIR ADVECTION. SHORTWAVE EJECTING FROM SOUTHWEST US IS EXPECTED TO INITIATE CONVECTION BY AFTERNOON ACRS CNTRL AND NORTHERN IA ALONG BOUNDARY. INSTABILITY SHOULD BE QUITE HIGH WITH MIXED LAYER CAPES IN EXCESS OF 2000 J/KG. SHEAR STILL A BIT WEAK BUT MAY SEE SOME LOCAL ENHANCEMENT NEAR THE SFC BOUNDARY. EXPECT SOME SEVERE CONVECTION DURING THE AFTERNOON AND EVENING ALONG WITH HEAVY RAINFALL AS PWATS REMAIN HIGH ALONG WITH A DEEP WARM CLOUD LAYER. AFTER THIS TIME...THE FRONT REMAINS ACROSS THE STATE WITH CONTINUED THREAT OF THUNDERSTORMS THROUGH THURSDAY. TIMING IS THE UNKNOWN AND WL REMAIN DEPENDENT ON SHORTWAVES EJECTING FROM THE SOUTHWEST US. THREAT FROM HEAVY RAIN WILL ALSO PERSIST WITH DEEP SUBTROPICAL FLOW IMPINGING ON THE MIDWEST. HAVE DRIED IT OUT BY NEXT WEEKEND AS UPPER RIDGING BUILDS INTO THE REGION. THIS SHOULD PUSH THE FRONT FARTHER NORTH AND LEAD TO SOME WARMER TEMPERATURES. && .AVIATION...04/18Z MCS MOVING EAST OF CENT IA AND SHOULD BE EAST OF KMCW AND KALO BY 20Z. WILL HAVE A BREAK IN CONVECTION DURING THE MID TO LATE AFTN. EXPECT CONVECTION TO REDEVELOP IN NW IA AROUND 21Z AND MOVE ESE ALONG WARM FRONT BISECTING IA NW TO SE. RA/TSRA TO EXPAND NORTH OF WARM FNT FOR SEVERAL HOURS INTO THE EVENING...THEN DRIER AIR IN MID LEVELS PUSHES SOUTH THROUGH THE STATE AFTER 06Z...BRINGING AN END TO PRECIP. LOW CEILINGS AND VSBY LIKELY TO DEVELOP ACROSS THE NORTH...WITH LOW CEILINGS ALSO CONTINUING AFTER SHRA END IN THE SOUTH...THROUGH 15Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...COGIL AVIATION...MOYER
Hazardous weather outlook, Aug 4, 4:24 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 424 PM CDT SAT AUG 4 2007 IAZ015-023-024-033>036-044>049-057>062-070>075-081>086-092>097- 051100- PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 424 PM CDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS WESTERN AND CENTRAL IOWA THROUGH THE EVENING BEFORE DECREASING IN COVERAGE AFTER MIDNIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT AND LARGE HAIL A SECONDARY THREAT. HOWEVER... IN THE VICINITY OF A WARM FRONT STRETCHED NORTHWEST TO SOUTHEAST ACROSS CENTRAL IOWA THERE WILL BE A RISK OF ISOLATED TORNADOES WITH ANY SUPERCELLS THAT DEVELOP. LOCALLY HEAVY RAIN WILL ALSO BE A CONCERN...WITH PONDING WATER ON ROADS AND RAPID RISES IN SMALL STREAMS AND CREEKS POSSIBLE. RAINFALL AMOUNTS MAY EXCEED TWO INCHES...WHICH COULD FALL IN AN HOUR OR LESS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LITTLE CHANGE IN THE WEATHER IS EXPECTED THROUGH THURSDAY WITH THE POTENTIAL FOR OFF AND ON THUNDERSTORMS...MAINLY FROM THE LATE AFTERNOON INTO THE NIGHTTIME HOURS. SOME OF THESE WILL CONTINUE TO POTENTIALLY PRODUCE SEVERE WEATHER AND HEAVY RAINS WITH THE PRIMARY SEVERE THREATS LARGE HAIL AND DAMAGING WIND. WIDESPREAD RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE BY THE END OF THE WEEKEND...WITH LOCAL AMOUNTS OF SEVERAL INCHES POSSIBLE. ADDITIONAL HEAVY RAINS MAY ALSO OCCUR INTO THE COMING WORK WEEK AND MAY PRODUCE FLASH FLOODING. VERY WARM AND HUMID WEATHER IS ALSO ANTICIPATED THROUGH AT LEAST MIDWEEK. HEAT INDICES APPROACHING OR JUST OVER 100 DEGREES MAY OCCUR DURING THE WARMEST PERIODS OF THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR SEVERE WEATHER IS EXPECTED TONIGHT AND THEN OFF AND ON THROUGH AT LEAST THURSDAY. SPOTTER REPORTS OF FLOODING OR HEAVY RAINS ARE ALSO ENCOURAGED. IAZ004>007-016-017-025>028-037>039-050-051100- EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN- BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA- 424 PM CDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE THIS EVENING...HOWEVER THE MAIN THREAT WILL BE FROM HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LITTLE CHANGE IN THE WEATHER IS EXPECTED THROUGH THURSDAY WITH THE POTENTIAL FOR OFF AND ON THUNDERSTORMS...MAINLY FROM THE LATE AFTERNOON INTO THE NIGHTTIME HOURS. SOME OF THESE WILL CONTINUE TO POTENTIALLY PRODUCE SEVERE WEATHER AND HEAVY RAINS WITH THE PRIMARY SEVERE THREATS LARGE HAIL AND DAMAGING WIND. WIDESPREAD RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE BY THE END OF THE WEEKEND...WITH LOCAL AMOUNTS OF SEVERAL INCHES POSSIBLE. ADDITIONAL HEAVY RAINS MAY ALSO OCCUR INTO THE COMING WORK WEEK AND MAY PRODUCE FLASH FLOODING. VERY WARM AND HUMID WEATHER IS ALSO ANTICIPATED THROUGH AT LEAST MIDWEEK. HEAT INDICES APPROACHING OR JUST OVER 100 DEGREES MAY OCCUR DURING THE WARMEST PERIODS OF THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. SPOTTER ACTIVATION MAY ALSO BE NECESSARY FROM TIME TO TIME OVER THROUGH AT LEAST THURSDAY. REPORTS OF FLOODING AND HEAVY RAINS ARE ALSO ENCOURAGED. CC
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.